Children's Cough Syrups Robitussin and Dimetapp Were Recalled

Children’s Robitussin And Dimetapp Cough Medicines Recalled

June 19, 2020 Updated June 20, 2020

cough-syrup
Sujata Jana/EyeEm/Getty Images

The products had incorrect dosing cups in their packaging

Parents, if you have any cough syrup in your pantry, listen up. On Thursday, pharmaceutical company GlaxoSmithKline Consumer Healthcare voluntarily recalled two lots of Children’s Robitussin Honey Cough and Chest Congestion DM and one lot of Children’s Dimetapp Cold and Cough. The products had incorrect dosing cups in their packaging.

According to the FDA, the dosing cups for the Children’s Robitussin Honey product are missing the 5 mL and 10 mL graduations, and the dosing cups for the Children’s Dimetapp product are missing the 10 mL graduation. Both products’ dosing cups only have the 20 mL graduation.

The company discovered the error during a review of the products’ packaging documents.

“There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered (as directed in the instructions for use),” the FDA states.

The recall is limited to the following three lots:

Children’s Robitussin Honey Cough and Chest Congestion DM, 4 oz.
NDC 0031-8760-12
Lots: 02177, expiration: January 2022; 02178, expiration: January 2022

Children’s Dimetapp Cold and Cough, 8 oz.
NDC 0031-2234-19
Lot: CL8292, expiration September 2021

FDA

These lots were distributed nationwide between Feb. 5, 2020 and June 3, 2020.

Symptoms of overdose of either product may include elevation in blood pressure, severe dizziness or drowsiness, fainting, seizure, decreased respiration, nausea, vomiting, constipation, diarrhea, abdominal pain, and more, the FDA reports.

“As of the date of the recall announcement, GSK Consumer Healthcare has not received any adverse events related to these products or consumer complaints regarding the incorrect dosing cups supplied with the product,” the FDA states, adding that GSK Consumer Healthcare has notified wholesalers, distributors, and retailers to arrange for return of any recalled products, and that those with an existing inventory of the lots being recalled should stop distribution and quarantine these lots immediately.

Call 1-800-762-4675 between 8 a.m. and 6 p.m. EST Monday through Friday for questions or to report an adverse reaction.